More than 150 Queenslanders have been caught up in a Covid vaccine bungle.
The 159 residents were all patients at Rockhampton Hospital on Wednesday last week and received a Pfizer vaccine.
However, Queensland Health said a “possible administration error” might mean about six of them received an ultra low dosage.
“An initial review of the incident has indicated the most plausible cause of the error was a vial of the Pfizer vaccine that creates six injections being diluted with saline a second time because it was not disposed of once prepared,” the health department said.
“This was not in line with standard workflow processes. Pfizer vaccinations require vials of the vaccine to be mixed with saline before being administered.”
Chief Health Officer Dr Jeannette Young said no one who received the dosage is at risk.
But it does mean some people may not be fully vaccinated, she said.
“Of those 159, 55 were there for their first dose and 104 were there for their second dose,” Dr Young said.
“To ensure full vaccination of all 159 people, everyone who received a vaccination that day will be offered a new appointment to receive a repeat dose.
“It essentially means these people will be getting an early booster shot of Pfizer.”
Central Queensland Chief Executive Steve Williamson apologised for the error but reiterated no one has been put in harm’s way.
“A thorough analysis over the weekend was unable to identify which six may have received the ultra-low doses, which is why we will offer everyone a repeat dose,” he said.
“There is no known clinical risk of receiving a third dose of Pfizer or receiving it between the three to six week mark.
“We will work with each individual on what option is best for them.”
Do you have a story tip? Email: firstname.lastname@example.org.